Institutional members access full text with Ovid®

Agranulocytosis Induced by Proton Pump Inhibitors

Dury, Sandra MD*; Nardi, Julie MD*; Gozalo, Claire MD; Lebargy, François MD, PhD*,‡; Deslee, Gaëtan MD, PhD*,§

Journal of Clinical Gastroenterology: November/December 2012 - Volume 46 - Issue 10 - p 859
doi: 10.1097/MCG.0b013e318236f18a
Case Reports

We report the first published case of agranulocytosis induced by omeprazole and its recurrence with esomeprazole, the S-isomer form of omeprazole. Interestingly, we found an homozygotous mutation of CYP2C19*17, responsible for the metabolism of proton pump inhibitors.

*Departments of Respiratory Medicine

Pharmacology and Toxicology, University Hospital of Reims

Immunology and Microbiology Unit

§INSERM UMRS 903, University of Reims, Reims, France

The authors declare that they have nothing to disclose.

Reprints: Sandra Dury, MD, Department of Respiratory Medicine; Hôpital Maison Blanche—University Hospital of Reims; 45, rue de Cognacq-Jay, 51 100 Reims, France (e-mail: sdury@chu-reims.fr).

© 2012 Lippincott Williams & Wilkins, Inc.